Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 46, NWS Binghamton, NY

July 25, 2016Lackawanna County, Wayne County, Wyoming County, Pennsylvania

NWS Binghamton, NY issued this severe thunderstorm warning at Jul 25, 2016, 4:03 PM EDT for Lackawanna County, Wayne County, Wyoming County, Pennsylvania. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 25, 2016, 4:03 PM EDT (20:03 UTC)
Expired
Jul 25, 2016, 4:45 PM EDT
In force
42 min
Issued by
NWS Binghamton, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Lackawanna County, PA, Wayne County, PA, Wyoming County, PA

The radar

The Binghamton radar (KBGM), 79 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 25, 12:43 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.1 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2016-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2016-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1357 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:38 PM EDT, 25 minutes earlier.

Area forecast discussion, Jul 25, 3:38 PM EDT, 25 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
338 PM EDT MON JUL 25 2016

.SYNOPSIS...
Today will be very warm and muggy with showers and thunderstorms.
A few thunderstorms could have damaging winds and heavy rain. A
cold front will move across the area this evening and end the
showers. This front will also bring drier air and quiet weather
for Tuesday and Wednesday.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
3 PM update...

severe thunderstorm watch now in effect until 8 PM. Strong
thunderstorms moving east across south central NY and northeast PA
attm. This convection will continue to move southeast and clear
the CWA by 6 PM. Some models have some showers behind this and
ahead of the cold front. Will be very little with the atmosphere
worked over and temperatures in the 70s.

For now dewpoints have risen to around 70 behind the warm front.
Temperatures rebounded into the 80s before this current batch came
pushing Cape over 1k Joules.

Late tonight dry with clearing skies and light winds. With this
rain valley fog likely across south central NY and ne PA. Boundary
layer winds drop to 10 to 15 kts. Low temps in the 60s.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
3 PM Update...

High pressure over the Midwest will build east over our region
Tuesday and last through Wednesday. Dry air returns with partly
cloudy to clear skies. Highs mostly in the 80s with lows upper 50s
to mid 60s.

Thursday the high moves east into New England while moisture
returns. A weak upper level trough and short wave drops towards
the CWA. Most of the showers and thunderstorms will most likely be
in the afternoon.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
For Thursday night and Friday, the EURO, GFS and CMC all indicate
a surface wave associated with an upper level short wave impacting
NY and PA. The EURO and CMC are most aggressive and have a nice
shot of rain for our drought stricken areas in central NY. The GFS
is much farther south and east and drier. For now went with
superblend POPs for these time periods. Then for Friday through
Sunday models diverge with the EURO showing the best potential for
showers and thunderstorms holding the main upper level wave back
to the west with a more well defined moist southerly flow into
the weekend over our area. The GFS and CMC show a weaker upper short
wave to the west of our area and less organized convective
potential. So for now have 30-40 chance POPS through the weekend
as per superblend.

Leaned heavily on superblend and collaborated grids with
neighboring WFOs for this period.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
First batch of convection exiting the region with some convection
close to KAVP. Have a tempo group to cover this between 18 and
19z at KAVP. Otherwise rest of terminals start off convection
free as the next batch of showers and storms approaches. I have
timed a potential line of storms to race across the region between
19z and 23z with KELM and KSYR earliest and KAVP latest. In our
northern terminals away from the higher instability have MVFR in
TSRA, farther south have IFR in +TSRA with gusty winds mainly
between 19z and 21z, except until 23z at KAVP.

Then after storms passes expect VFR most of the night and Tuesday
am except at KELM. With the rains and wet ground we expect valley
fog later tonight at KELM and have LIFR between 9 and 13z in a
tempo group.

Winds will be W-SW 5 to 10 knots and gusty into this evening,
light westerly overnight and W-NW 5 to 12 knots on Tuesday
morning.

OUTLOOK...

Tue pm to Wed night...mainly VFR.

Thu-Sat...showers and thunderstorms. Mostly VFR to MVFR.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Heat Advisory until 8 PM EDT this evening for PAZ048.
NY...None.

&&

SYNOPSIS...TAC
NEAR TERM...TAC
SHORT TERM...TAC
LONG TERM...DJN
AVIATION...DJN
Hazardous weather outlook, Jul 25, 1:05 PM EDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
105 PM EDT MON JUL 25 2016

NYZ022>025-055>057-261715-
STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-TIOGA-BROOME-DELAWARE-
105 PM EDT MON JUL 25 2016

...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

MORE SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE IN THIS
AFTERNOON. A FEW THUNDERSTORMS MAY BECOME SEVERE WITH THE MAIN
CONCERN DAMAGING WINDS. THUNDERSTORMS WILL ALSO HAVE LOCALLY HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NYZ062-PAZ038>040-043-044-047-072-261715-
SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-
LUZERNE-SOUTHERN WAYNE-
105 PM EDT MON JUL 25 2016

...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE AREA THIS
AFTERNOON AND LAST INTO THE EVENING. A FEW THUNDERSTORMS MAY
BECOME SEVERE, WITH THE MAIN THREAT DAMAGING WINDS. THUNDERSTORMS
WILL ALSO HAVE LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

PAZ048-261715-
PIKE-
105 PM EDT MON JUL 25 2016

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE AREA THIS
AFTERNOON AND LAST INTO THE EVENING. A FEW THUNDERSTORMS MAY
BECOME SEVERE, WITH THE MAIN THREAT DAMAGING WINDS. THUNDERSTORMS
WILL ALSO HAVE LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NYZ009-015>018-036-037-044>046-261715-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON-
SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO-
105 PM EDT MON JUL 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON.
THERE IS A CHANCE THAT A THUNDERSTORM OR TWO MAY BECOME SEVERE
WITH THE MAIN CONCERN DAMAGING WINDS. THUNDERSTORMS WILL ALSO HAVE
LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

In the hours before

Local storm report, Jul 25, 3:44 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
344 PM EDT MON JUL 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 PM     TSTM WND DMG     MONROE                  41.71N  76.48W
07/25/2016                   BRADFORD           PA   EMERGENCY MNGR

            TREES DOWN.

&&

EMG
Local storm report, Jul 25, 3:48 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
348 PM EDT MON JUL 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     HEAVY RAIN       1 S TOWANDA             41.76N  76.45W
07/25/2016  M1.60 INCH       BRADFORD           PA   CO-OP OBSERVER

            45 MINUTES.

&&

EMG
Local storm report, Jul 25, 3:58 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
358 PM EDT MON JUL 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             MONROETON               41.72N  76.47W
07/25/2016  M1.50 INCH       BRADFORD           PA   TRAINED SPOTTER

&&

EMG
Local storm report, Jul 25, 3:59 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
359 PM EDT MON JUL 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     TSTM WND DMG     LIBERTY                 41.80N  74.75W
07/25/2016                   SULLIVAN           NY   911 CALL CENTER

            TREES AND WIRES DOWN FROM ROSCOE TO LIBERTY TO
            MONTICELLO.

&&

MSE
Local storm report, Jul 25, 4:01 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
401 PM EDT MON JUL 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     TSTM WND DMG     MONROETON               41.72N  76.47W
07/25/2016                   BRADFORD           PA   TRAINED SPOTTER

            NUMEROUS TREES DOWN IN MONROETON.

0306 PM     TSTM WND GST     MONROETON               41.72N  76.47W
07/25/2016  E62 MPH          BRADFORD           PA   TRAINED SPOTTER

            NON CERTIFIED WEATHER EQUIPMENT.

&&

EMG
Local storm report, Jul 25, 4:03 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
403 PM EDT MON JUL 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     HEAVY RAIN       4 NW TUNKHANNOCK        41.58N  76.00W
07/25/2016  M1.13 INCH       WYOMING            PA   TRAINED SPOTTER

            30 MINUTES. PEA SIZED HAIL.

&&

EMG

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 8:49 AM EDTSpecial Weather StatementBGMCayuga, Seneca, Yates41 min
Jul 25, 9:01 AM EDTSpecial Weather StatementBGMSteuben44 min
Jul 25, 9:23 AM EDTSpecial Weather StatementBGMOnondaga, Schuyler52 min
Jul 25, 9:41 AM EDTSpecial Weather StatementBGMSteuben49 min
Jul 25, 9:54 AM EDTSpecial Weather StatementBGMSchuyler, Tompkins51 min
Jul 25, 10:03 AM EDTSpecial Weather StatementBGMCortland, Madison42 min
Jul 25, 10:21 AM EDTSpecial Weather StatementBGMChemung, Tioga39 min
Jul 25, 10:36 AM EDTSpecial Weather StatementBGMChenango54 min
Jul 25, 10:46 AM EDTSpecial Weather StatementBGMBroome, Tioga59 min
Jul 25, 11:30 AM EDTSpecial Weather StatementBGMDelaware, Otsego45 min
Jul 25, 11:52 AM EDTSevere Thunderstorm WarningBGMBroome, Delaware53 min
Jul 25, 12:29 PM EDTSevere Thunderstorm WarningBGMDelaware, Sullivan61 min
Jul 25, 1:29 PM EDTSevere Thunderstorm WarningBGMSteuben61 min
Jul 25, 2:13 PM EDTSevere Thunderstorm WarningBGMChemung, Schuyler, Steuben62 min
Jul 25, 2:52 PM EDTSevere Thunderstorm WarningBGMChemung, Schuyler, Tioga, Tompkins53 min
Jul 25, 3:20 PM EDTSevere Thunderstorm WarningBGMBroome, Tioga55 min
Jul 25, 3:50 PM EDTSevere Thunderstorm WarningBGMBroome, Chenango, Delaware44 min
Jul 25, 3:07 AM EDTHeat AdvisoryBGMPike14 hr
Jul 25, 11:39 AM EDTSpecial Weather StatementBGMSusquehanna66 min
Jul 25, 2:37 PM EDTSevere Thunderstorm WarningBGMLuzerne53 min
Jul 25, 2:43 PM EDTSevere Thunderstorm WarningBGMBradford62 min
Jul 25, 2:55 PM EDTTornado WarningBGMBradford50 min
Jul 25, 3:07 PM EDTTornado WarningBGMBradford, Wyoming38 min
Jul 25, 3:33 PM EDTSevere Thunderstorm WarningBGMSusquehanna, Wyoming42 min
Jul 25, 4:05 PM EDTSevere Thunderstorm WarningBGMLuzerne40 min
Jul 25, 4:32 PM EDTTornado WarningBGMLackawanna, Pike, Wayne28 min
Jul 25, 4:54 PM EDTSevere Thunderstorm WarningBGMPike, Wayne36 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.